So for 4 years, I’ve very happily been coupled together with my IUD, the Mirena. We’ve had some good times (apart from the first 6 months when she first moved in and I bled lightly the entire time), but recently I’m worried she’s thinking of moving out?
Basically, I’ve been having dull aches in my uterus which I assume are period cramps, but since having my Mirena I haven’t gotten my period past the initial bleeding stages. This has been going on for about 3 weeks on and off.
Is it normal to still experience period symptoms with an IUD? Is it normal after having an IUD so long and not having any symptoms previously?
Hey @tea, it can be normal to get premenstrual-like cramps with the IUD, but since it’s a new symptom, I’d recommend getting a doctor to double check that all is well. Pain in the lower abdomen can be a sign of an infection or another issue. If you haven’t had an STI test in a while, it may be a good time to get that done.If the pain is worse when you have penetrative sex (penis or something else in the vagina) or if you bleed after sex that’s more evidence of an infection that should not be ignored. Hope that helps 🙂
Just a health update: I’ve had an STI check, pap smear, UTI check and a transvaginal ultrasound – all of which came back clear! A gynaecologist has checked me over too and nothing seems wrong with my reproductive system (which is great!!)
Though I’m still having the pains so I’ll be seeing a gastroenterologist next week to check over things too. Eep!